Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 187, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Dec 16, 2000, 1:11 PM CST for Holmes County, Jackson County, Washington County, Florida. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Dec 16, 2000, 1:11 PM CST (19:11 UTC)
- Expired
- Dec 16, 2000, 2:00 PM CST
- In force
- 49 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Holmes County, FL, Jackson County, FL, Washington County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 16, 1:24 PM CST | Tornado F2 | Bonifay, FL | An F2 tornado touched down once just south of Bonifay, lifted, then touched down again before dissipating just east of the city. According to the Holmes County EMA, 39 homes and eight businesses were damaged, and four mobile homes were destroyed. Most of the |
| Dec 16, 1:50 PM CST | Tornado F1 | Graceville, FL | The supercell thunderstorm which spawned an F2 tornado near Bonifay in southeast Holmes County, tracked northeast into northwest Jackson County. This storm produced an F1 tornado which touched down twice. The hardest hit areas were just south of Graceville a |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 16, 10:45 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 161913
SVRTLH
FLC059-063-133-162000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
111 PM CST SAT DEC 16 2000
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HOLMES COUNTY IN FLORIDA
WESTERN JACKSON COUNTY IN FLORIDA
NORTHERN WASHINGTON COUNTY IN FLORIDA
* UNTIL 200 PM CST...
* AT 111 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH DAMAGING WINDS 7 MILES SOUTHWEST OF
BONIFAY...MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BONIFAY...POPLAR HEAD BY 115 PM CST...
CHIPLEY...HOLMES CO A/P BY 125 PM CST...
ESTO...HOLLAND CROSSROADS BY 130 PM CST...
NOMA JUNCTION...NOMA BY 135 PM CST...
COTTONDALE...GRACEVILLE BY 140 PM CST...
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY
CHANGING CONDITIONS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8999 TO REPORT SEVERE WEATHER.
LAT...LON 3070 8587 3065 8576 3076 8527 3099 8520
3099 8566
.END
12-WATSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 11:30 AM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Dec 16, 11:30 AM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1230 PM EST SAT DEC 16 2000
TORNADO WATCH ISSUED FOR SE ALA..FLA PANHANDLE AND MUCH OF SW GA
UNTIL 5 PM EST (4 PM CST). ISSUING TORNADO WARNINGS FOR SE ALA AND
GETTING CONFIRMATION. REPORT OF TORNADO TOUCHDOWN WITH INJURIES IN
TOWN OF GENEVA. CELLS SEEM TO BE TRAINING MORE SE-NW INSTEAD OF EWD
SO LITTLE OVERALL MOVEMENT IN SQUALL LINE. HEAVY RAIN/LOCALIZED
FLOODING ALSO A CONSIDERATION. ALSO COORDINATION WITH NHC ON MARINE
WINDS AND UPDATED CWF WILL REFELCT GALE CONDS -30 TO 35 KNOTS
BEGINNING BY MIDNIGHT WRN WATERS AND TOWARDS MORNING AND INTO SUNDAY
APALACH BAY.
.TLH...
AL...TORNADO WATCH UNTIL 4 PM CST ALL COUNTIES OF SE ALA
GA...TORNADO WATCH UNTIL 5 PM EST FOR BAKER...CALHOUN...CLAY...
DECATUR...DOUGHERTY...EARLY...LEE...MILLER..QUITMAN...
RANDOLPH...SEMINOLE...TERRELL COUNTIES
FL...TORNADO WATCH UNTIL 4 PM CST FOR PANHANDLE INCLUDING
BAY...CALHOUN...WALTON...GULF...HOLMES...JACKSON AND
WASHINGTON COUNTIES
SCA IN EFFECT FOR ENTIRE AREA (DESTIN-SUWANNEE RVR).
BLOCKIn the hours before
Special weather statement, Dec 16, 7:52 AM CST, 5 hours 19 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-161545- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 852 AM EST SAT DEC 16 2000 THE DENSE FOG ADVISORY WHICH WAS IN AFFECT UNTIL MID MORNING OVER PARTS OF SOUTHEAST ALABAMA...THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND...AND SOUTHWEST GEORGIA HAS BEEN TERMINATED. ALTHOUGH CURRENT AREA OBSERVATIONS STILL INDICATE PATCHES OF DENSE FOG ACROSS MAINLY SOUTHEAST ALABAMA AND SOUTH CENTRAL GEORGIA...THE THREAT OF WIDESPREAD DENSE FOG HAS ENDED. DURING THE REST OF THIS MORNING...FOG WILL CONTINUE TO LIFT ACROSS THE TRI-STATE AREA. UNTIL AT LEAST 930 AM EST (830 AM CST)...MOTORISTS ACROSS NORMALLY FOG PRONE AREAS SHOULD EXERCISE CAUTION. USE LOW BEAM HEADLIGHTS...FOG LIGHTS...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATIONS. OTHERWISE...THERE CONTINUES TO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT AHEAD AND ALONG A STRONG COLD FRONT THAT WILL PUSH THROUGH ALABAMA AND THEN GEORGIA AND FLORIDA THIS EVENING AND TONIGHT. SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. RESIDENTS SHOULD MONITOR THIS DEVELOPING WEATHER SITUATION. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 10:16 AM CST | Severe Thunderstorm Warning | TAE | Holmes | 44 min |
| Dec 16, 12:22 PM CST | Severe Thunderstorm Warning | TAE | Walton | 38 min |
| Dec 16, 12:34 PM CST | Tornado Warning | TAE | Walton, Washington | 41 min |
| Dec 16, 1:26 PM CST | Tornado Warning | TAE | Holmes, Jackson | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.